Some treatments for metastatic breast cancer can cause weight changes. These include:
- Some chemotherapies, including Ixempra (chemical name: ixabepilone)
- Some hormonal therapies, including:
- Some targeted therapies, such as Avastin (chemical name: bevacizumab)
In addition, other medications, including steroids, bisphosphonates (medicines for bone strengthening), and anticonvulsants can cause weight gain.
Everyone’s weight fluctuates a few pounds up or down at points in their lives. But weight changes of 5 to 10% of your body weight can impact your self-image and, as a result, your intimate relationships.
It’s not always easy to feel good about your body. We’re regularly bombarded with media images of impossible-to-achieve figures. Even photos of rail-thin models are retouched by computer to make them appear even thinner in parts and curvier in others. This creates a physical ideal that is impossible to achieve. It is no wonder that more than 8 out of 10 women in the United States are not happy with their bodies.
When assessing your weight, it may be a good time to reconsider your own idea of what a “good body” really means and ask yourself honestly whether you are judging yourself too harshly. If you have gained or lost enough weight to the point where it is affecting your self-esteem, your sexual desire, or your energy level, talk to your doctor about a nutrition and exercise plan so you can get to and maintain a healthy weight.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Taking Certain Supplements Before and During Chemotherapy for Breast Cancer May Be Risky
A small study suggests that people who took antioxidant supplements before and during...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....